Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 423, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 18, 2007, 10:14 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2007, 10:14 PM CDT (03:14 UTC)
- Expired
- Oct 18, 2007, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 1:31 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 190315
SVRJAN
MSC007-051-190400-
/O.NEW.KJAN.SV.W.0423.071019T0314Z-071019T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF KOSCIUSKO...
SOUTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF DURANT...
* UNTIL 1100 PM CDT
* AT 1014 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COXBURG...OR ABOUT 13 MILES SOUTHEAST OF THORNTON...AND MOVING EAST
AT 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FRANKLIN BY 1020 PM CDT...
GOODMAN AND MCMILLAN BY 1025 PM CDT...
DURANT BY 1030 PM CDT...
POSSUMNECK AND MCADAMS BY 1035 PM CDT...
HESTERVILLE AND KOSCIUSKO BY 1040 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3326 8931 3303 8932 3288 8994 3299 9026
3312 9030 3324 8979 3323 8974 3326 8973
3330 8952 3330 8933
TIME...MOT...LOC 0314Z 249DEG 59KT 3297 9011
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 9:44 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 18, 9:44 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 944 PM CDT THU OCT 18 2007 .DISCUSSION...THE MAIN FOCUS OF THE UPDATE THIS EVENING WILL BE THE ONGOING CONVECTION ACROSS THE FORECAST AREA. A FRONTAL BOUNDARY CURRENTLY ORIENTED FROM JUST WEST OF GREENWOOD...STRETCHING SOUTHWEST ACROSS THE MISSISSIPPI RIVER TO JUST EAST OF MONROE LOUISIANA...TO NEAR ALEXANDRIA LOUISIANA...WITH CONTINUE TO QUICKLY RACE EAST ACROSS THE FORECAST AREA TONIGHT. WITH A DECENT AMOUNT OF INSTABILITY STILL OUT AHEAD OF THIS BOUNDARY...ALONG WITH A GOOD AMOUNT OF WIND SHEAR...40-50 KNOTS 0-6KM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER PORTIONS OF THE FORECAST AREA ALONG AND OUT AHEAD OF THE BOUNDARY FOR THE NEXT FEW HOURS. SOME OF THESE STORMS COULD BECOME SEVERE AND PRODUCE STRONG DAMAGING WINDS AND HAIL. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL WITH...AGAIN...A GOOD AMOUNT OF SHEAR IN PLACE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11PM FOR MAINLY NORTHERN PORTIONS OF THE FORECAST AREA. CONDITIONS WILL QUICKLY IMPROVE BEHIND THE FRONT...AS WINDS SHIFT TO THE WEST THEN NORTHWEST ALLOWING A COOLER DRIER AIRMASS TO BEGIN TO FILTER INTO THE REGION. ILL ALSO BEGIN TO REMOVE CERTAIN COUNTIES FROM TORNADO WATCH 722 AS THE BOUNDARY BLOWS THROUGH THEM AND CONVECTION COMES TO AN END. IN ADDITION TO THIS...ILL ADJUST SEVERAL ELEMENTS IN THE HOURLY GRIDS TO ACCOUNT FOR CURRENT TRENDS AND TIMING OF THE BOUNDARY. UPDATED PRODUCTS AND GRIDS WILL BE OUT MOMENTARILY. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT MOST TAF SITES THROUGH THE MAJORITY OF THE NIGHT. HOWEVER...SITES THAT EXPERIENCE CONVECTION ASSOCIATED WITH THIS EASTWARD MOVING BOUNDARY COULD BRIEFLY SEE CEILINGS AND VISIBILITIES DROP AS LOW AS LIFR CRITERIA...ALONG WITH WIND GUSTS UP AROUND 35-40 KNOTS. AS THE BOUNDARY PASSES...WINDS WILL SHIFT TO OUT OF THE WEST THEN THE NORTHWEST BETWEEN 5-10 KNOTS. .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19
Hazardous weather outlook, Oct 18, 2:39 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT THU OCT 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 239 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE ARKLAMISS THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE STORM DEVELOPMENT WILL BE OVER NORTH AND EAST MISSISSIPPI...GENERALLY NORTH AND EAST OF A LINE FROM CLEVELAND TO KOSCIUSKO TO COLUMBIA. A VIGOROUS COLD FRONT WILL APPROACH THE ARKLAMISS THIS AFTERNOON...MOVING NEAR THE MISSISSIPPI RIVER AROUND SUNSET. THE FRONT WILL MOVE INTO A HUMID AND UNSTABLE AIR MASS AND WILL PROVIDE SUFFICIENT LIFT FOR NUMEROUS THUNDERSTORMS...A FEW OF WHICH WILL BECOME SEVERE. THE PRIMARY SEVERE WEATHER RISK WILL BE TORNADOES AND DAMAGING DOWNBURST WINDS. THE FRONT WILL MOVE INTO EASTERN MISSISSIPPI LATER TONIGHT AND WILL EXIT SOUTHEASTERN ZONES BEFORE SUNRISE FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
In the hours before
Local storm report, Oct 18, 4:16 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG STARKVILLE 33.46N 88.82W
10/18/2007 OKTIBBEHA MS PUBLIC
A BUILDING AT THE STARKVILLE COUNTRY CLUB WAS DAMAGED BY
A POSSIBLE TORNADO.
&&
JFAIRLYLocal storm report, Oct 18, 4:41 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 3 SE COLUMBUS 33.47N 88.37W
10/18/2007 LOWNDES MS EMERGENCY MNGR
2 TREES WERE BLOWN DOWN ON NASH RD.
&&
JFAIRLYLocal storm report, Oct 18, 7:14 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 W EDINBURG 32.80N 89.40W
10/18/2007 E0.50 INCH LEAKE MS EMERGENCY MNGR
DIME SIZE HAIL REPORTED ALONG HWY 16
&&
TARVERSpecial weather statement, Oct 18, 9:17 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 917 PM CDT THU OCT 18 2007 MSZ052-057-058-190255- CLARKE MS-JASPER MS-LAUDERDALE MS- 917 PM CDT THU OCT 18 2007 ...STRONG THUNDERSTORM MOVING TOWARD NORTHERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WINDS WAS LOCATED OVER ROSE HILL AT 917 PM CDT...MOVING EAST AT 25 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CLARKE...JASPER AND LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 43 min |
| Oct 18, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 39 min |
| Oct 18, 8:21 PM CDT | Tornado Warning | JAN | Kemper, Neshoba | 24 min |
| Oct 18, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 47 min |
| Oct 18, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower, Washington | 53 min |
| Oct 18, 8:44 PM CDT | Tornado Warning | JAN | Kemper | 46 min |
| Oct 18, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 45 min |
| Oct 18, 9:21 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 24 min |
| Oct 18, 9:33 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 27 min |
| Oct 18, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.